| Model Number |
GIF-H180J |
| Medical Device Problem Code |
Device Reprocessing Problem (1091)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/18/2023
Type of Reportable Event
Malfunction
Event or Problem Description
An olympus representative reported the evis exera ii gastrointestinal videoscope was reprocessed incorrectly and then used for the next procedure.There were no reports of patient infection.There was no reported patient harm or impact due to this event.
Additional Manufacturer Narrative
A reprocessing in-service and observation at the hospital was completed by an olympus representative on (b)(6) 2023.During the in-service, the customer reported that they used the auxiliary water tubing on patients throughout the day without cleaning and disinfecting it after each patient.The customer reprocessed the tubing at the end of each day.The representative reviewed pre-cleaning, leak testing and manual cleaning steps listed in the instruction for use during the in-service.This event is under investigation.A supplemental report will be submitted upon receiving additional information.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of customer not properly performing the device reprocessing (secondary water channels after each use) could not be determined, however, it is believed that there was a difference in the facilities handling of equipment and recognition of reprocessing procedures versus the olympus' recommended reprocessing procedures, additionally, olympus professional staff have completed facility staff training on proper handling/reprocessing.The event can be prevented by following the instructions for use section below: ¿evis exera ii gif/cf/pcf type 180 series reprocessing manual chapter 5 reprocessing the endoscope¿.Olympus will continue to monitor field performance for this device.